Funnel Cloud, Lincoln
- When
- June 9, 3:55 PM PST to 4:05 PM PST
- Where
- Lincoln County, 8 mi NNW of Creston
- Reported by
- Public
- Coordinates
- 47.857, -118.586
A funnel cloud was spotted eight miles north-northwest of Creston.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A funnel cloud was spotted eight miles north-northwest of Creston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 9, 1:27 PM PST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 227 PM PDT WED JUN 9 2010 .SYNOPSIS... A CLOSED UPPER LEVEL LOW WILL MOVE INTO THE REGION TONIGHT AND REMAIN OVER THE AREA THROUGH FRIDAY. SHOWERS...THUNDERSTORMS AND COOLER TEMPERATURES CAN BE EXPECTED THE REST OF THE WORK WEEK. HIGH PRESSURE BEGINS TO NOSE INTO THE AREA LATE FRIDAY...THEN STRENGTHENS THROUGH THE WEEKEND. TEMPERATURES WILL WARM ABOVE SEASONAL NORMS. WARM AND DRY CONDITIONS WILL ONCE AGAIN BE FOLLOWED BY A WEATHER SYSTEM TUESDAY FOR COOLER TEMPERATURES AND MOUNTAIN SHOWERS. && .DISCUSSION... TONIGHT...ONLY MINOR CHANGES WERE MADE TO THE FORECAST FOR THIS EVENING. THE UPPER LEVEL LOW IS SLOWLY TRACKING INTO THE REGION MUCH AS THE MODELS HAD FORECAST. THE STRATIFORM PRECIPITATION FROM THIS MORNING HAS TURNED CONVECTIVE AS THE ATMOSPHERE HAS DESTABILIZED BEHIND THE ASSOCIATED COLD FRONT. CLEARING SKIES IN COMBINATION WITH THE APPROACHING COLD CORE HAS RESULTED IN SURFACED BASED CAPE VALUES BETWEEN 500-1000J/KG...WITH LAPSE RATES EXPECTED TO BE BETWEEN 7-9 C/KM . SCATTERED SHOWERS HAVE BEEN ONGOING SINCE 18Z AND THUNDERSTORMS WILL HAVE NO PROBLEM DEVELOPING THROUGH THE REMAINDER OF THE AFTERNOON. 0-6KM SHEAR VALUES ACROSS MY SOUTHEAST ZONES FROM THE BLUE MOUNTAINS NORTHEAST TO SOUTHERN SHOSHONE COUNTY RANGE FROM 40-50KT FROM LATE THIS AFTERNOON AND EARLY EVENING AND THIS WOULD BE THE AREA THAT HAS THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS THROUGH SUNSET. THE FOCUS FOR THIS EVENING AND OVERNIGHT WILL BE THE AFOREMENTIONED WAVE CLEARLY SEEN ON SATELLITE IMAGERY MOVING INTO THE AREA. THIS WILL PROVIDE THE LIFTING MECHANISM TO TAP INTO THE MID LEVEL INSTABILITY WELL AFTER SUNSET. WITH THAT IN MIND THE CHANCES FOR SHOWERS AND THUNDERSTORMS WERE KEPT HIGH EAST OF AN AREA FROM ABOUT OMAK TO PASCO...THEN SLOWLY DECREASING FROM THE WEST AFTER 06Z. /TOBIN THURSDAY THROUGH FRIDAY NIGHT...AN UPPER TROUGH WILL CONTINUE TO BRING COOL AND UNSETTLED WEATHER TO THE REGION...BEFORE A SHORT- WAVE RIDGE STARTS TO BUILD IN AT THE END OF THE PERIOD. ON THURSDAY MORNING THE MEAN TROUGH AXIS BISECTS THE PACIFIC NW...AND GRADUALLY SHIFTS TOWARD THE ROCKIES BY THURSDAY NIGHT AND FRIDAY. LOBES OF VORTICITY WILL BE EMBEDDED IN FLOW AROUND THE TROUGH. ONE WILL BE IN THE PROCESS OF PASSING THROUGH ERN WA/NRN ID EARLY THURSDAY. A SECOND SKIMS BY THE SOUTH/EAST CWA BY LATE MORNING TO AFTERNOON. THEN BY THURSDAY NIGHT INTO FRIDAY THE FLOW TURN NNW...WHICH BRINGS A COUPLE WEAKER VORTICITY STRAND BY THE NORTH TO EASTERN CWA. WITH SOME MOISTURE STILL WRAPPED-UP IN THE TROUGH AND AT LEAST LOW-GRADE CONVECTIVE INSTABILITY PRESENTING ITSELF DURING EACH AFTERNOON...THESE VORT LOBES WILL KEEP SHOWER CHANCES GOING. HOWEVER THE PRIMARY SHOWER CHANCES WILL SHIFT TOWARD THE EASTERN/SOUTHEAST CWA BY FRIDAY AS THE FLOW SHIFTS. WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS GOING ON THURSDAY AFTERNOON GIVEN THE DEPICTED CONVECTIVE INSTABILITY AND FORCING. HOWEVER WITH 0-6KM SHEAR WEAKENING WITH THE JET AXIS MOVING SOUTH THE STORMS THAT MAY DEVELOP ARE NOT PROJECTED TO BE ORGANIZED OR VERY STRONG. WHILE THERE IS SOME CONVECTIVE INSTABILITY FOR FRIDAY AFTERNOON...THE LACK OF STRONG FORCING OR SHEAR LEADS ME TO KEEP ANY MENTION OF THUNDER OUT. BY FRIDAY NIGHT SOME DRIER AIR STARTS TO MOVE IN...FURTHER PUSHING THE SHOWER THREAT INTO THE PANHANDLE MOUNTAINS WHERE THEY WANE INTO THE OVERNIGHT. /JCOTE SATURDAY THROUGH WEDNESDAY...EXTENDED MODELS ARE IN GOOD AGREEMENT THROUGH MONDAY...THEN BEGIN TO SHOW DIFFERENCES FOR TUE/WED. WARMER TEMPERATURES AND DRY CONDITIONS WILL OCCUR OVER THE WEEKEND AS AN UPPER RIDGE MOVES OVER THE AREA WITH HIGH TEMPERATURES WARMING TO ABOVE NORMAL READINGS WITH SUNDAY THE WARMEST DAY. THE RIDGE THEN FLATTENS ON MONDAY IN RESPONSE TO AN UPPER TROUGH DROPPING SOUTH FROM CANADA. THE GFS MODEL THEN TRACKS THE UPPER TROUGH ACROSS SOUTHERN BC ON TUESDAY WHICH SENDS A DRY COLD FRONT ACROSS THE AREA...FOLLOWED BY DRY WESTERLY FLOW ON WEDNESDAY. THE LATEST 12Z ECMWF AND CANADIAN MODELS DIG THE TROUGH MORE AGGRESSIVELY OVER THE PACIFIC NW WITH THE ECMWF SHOWING A CLOSED LOW OVER WASHINGTON ON TUESDAY MOVING INTO MONTANA ON WEDNESDAY. THIS WOULD GIVE AT LEAST THE MTNS A GOOD CHANCE FOR SHOWERS. GIVEN THAT PREVIOUS ECMWF SUPPORTED THE GFS OPTED TO MAKE VERY FEW CHANGES TO THE FCST WHICH FAVORS THE DRIER GFS. HOWEVER THIS PART OF THE FORECAST MAY CHANGE IF THE GFS TRENDS TO THE ECMWF/CANADIAN. REGARDLESS OF THE DETAILS OF THE TROUGH PASSAGE...CONFIDENCE IS HIGH OF TEMPERATURES COOLING TO AT LEAST SLIGHTLY BELOW NORMAL TUE/WED. JW && .AVIATION... ALL LOCATIONS WILL BE SUBJECT TO SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS THROUGH SUNSET...WITH THE FOCUS SHIFTING TO EAST OF SPOKANE AFTER SUNSET. THE AREA OF MOST CONCERN WILL LIKELY OCCUR OVER SOUTHEAST WASHINGTON AND NORTH CENTRAL IDAHO WHERE THE BEST SHEAR WILL BE AVAILABLE STRONGER CONVECTION AND THIS WILL IMPACT KLWS. ALL THUNDERSTORMS WILL HAVE THE POTENTIAL TO CONTAIN GUSTY WINDS AND SMALL HAIL. THUNDER CHANCES WILL DECREASE BY MIDNIGHT...BUT EXPECT SHOWERS TO REMAIN ACTIVE THROUGH THE NIGHT. /TOBIN && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 44 58 45 66 44 76 / 60 50 20 30 10 0 COEUR D'ALENE 46 57 46 66 44 77 / 60 60 40 30 10 0 PULLMAN 44 56 43 64 44 74 / 60 50 40 30 10 0 LEWISTON 51 62 49 70 49 81 / 60 40 30 30 10 0 COLVILLE 45 61 42 70 43 82 / 70 70 40 40 10 0 SANDPOINT 45 55 43 64 41 74 / 80 70 40 40 20 0 KELLOGG 45 51 42 59 43 73 / 80 70 50 50 20 0 MOSES LAKE 49 70 45 74 49 82 / 30 20 20 10 0 0 WENATCHEE 49 67 49 73 51 82 / 20 20 20 10 0 0 OMAK 45 68 45 74 49 81 / 50 30 20 20 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 603 AM PDT WED JUN 9 2010 IDZ001>004-026-027-WAZ031>038-041>044-101315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 603 AM PDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 74 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229277.